IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Factions and Political Competition

  • Nicola Persico
  • José Carlos Rodríguez-Pueblita
  • Dan Silverman

This paper presents a new model of political competition where candidates belong to factions. Before elections, factions compete to direct local public goods to their local constituencies. The model of factional competition delivers a rich set of implications relating the internal organization of the party to the allocation of resources. Several key theoretical predictions of the model find a counterpart in our empirical analysis of newly coded data on the provision of water services in Mexico.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.nber.org/papers/w13008.pdf
Download Restriction: no

Paper provided by National Bureau of Economic Research, Inc in its series NBER Working Papers with number 13008.

as
in new window

Length:
Date of creation: Apr 2007
Date of revision:
Publication status: published as Persico, Nicola, José C. R. Pueblita and Dan Silverman. “Factions and Political Competition." Journal of Political Economy 119, 2 (April 2011): 242-288.
Handle: RePEc:nbr:nberwo:13008
Note: PE POL
Contact details of provider: Postal: National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.
Phone: 617-868-3900
Web page: http://www.nber.org
Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. L. Wade, 1988. "Review," Public Choice, Springer, vol. 58(1), pages 99-100, July.
  2. Alesina, Alberto, 1987. "Macroeconomic Policy in a Two-Party System as a Repeated Game," The Quarterly Journal of Economics, MIT Press, vol. 102(3), pages 651-78, August.
  3. Alesina, Alberto, 1987. "Macroeconomic Policy in a Two-party System as a Repeated Game," Scholarly Articles 4552531, Harvard University Department of Economics.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:nbr:nberwo:13008. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.